If been taking this medicine for 4 months for headaches and anxiety. Want t come off it now so is it safe to go from taking 112.5 to 75 thanks in advance
Hi, Tom! The only safe way to avoid discontinuation syndrome is to follow a decreasing dosage schedule provided by the doctor who prescribed your medication. From 112.5 to 37.5 is a pretty big jump downwards and you might experience some unpleasant symptoms.
Why are you considering stopping your meds?
Best wishes to you. Wildcat
Tom99; I do agree with Wildcatvet but also believe that is a pretty big drop at one time, So if you start to feel ill, or other symptoms that your not used to check back with the doctor and get a slower decrease. Many people can get off much easier than other but sometimes it can take a very slow process of coming off of it. Best of luck But I think if you're having too many side effects from it you should be one of the ones that go off of it slowly for your own good. Best of luck and remember it well get better.
I would ask your doctor or even better, your Pharmacist, the best way to come off any medication. Some meds can be very dangerous if just stopped suddenly or dropped down too quickly. Please get a professional opinion first? Hugs
When I decreased my dosage of Effexor XR too rapidly, I experienced discontinuation syndrome. The symptoms included nauseas, dizziness, irritability, and "brain zaps" (They're difficult to describe; it feels like I'm momentarily fainting, but not for long enough to actually drop to the ground.)
There might've been other symptoms, but those are the worst ones for me. I reduced from 225 mg to 75 mg over the course of a few days. It was way too fast.
I've learned my lesson. Next month, my psychiatrist is going write it a weaning off program for me to decrease from 75 mg to 0 mg, and I'm definitely going to follow his directions!!!
As a pharmacist I must tell you to talk to your physician about tapering to a lower dose. The jump from 112.5 to 37.5 seems too abrupt to me.
You may experience unpleasant side effects by reducing the dose too abruptly or rapidly. Your body adjusts to the presence of the drug. There are receptors which modulate because of the effect of the drug, and you must taper down in order for these receptors to have time to adjust to the change.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Dec 2016 • 3 answers
Updated 8 Oct 2018 • 2 answers
Updated 12 Jun 2018 • 2 answers
Updated 26 Oct 2018 • 3 answers
Updated 12 Nov 2018 • 1 answer